Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Grand Forks, ND

May 9, 2011Grant County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 9, 2011, 2:05 AM CDT for Grant County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2011, 2:05 AM CDT (07:05 UTC)
Expired
May 9, 2011, 3:00 AM CDT
In force
55 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Grant County, MN

The radar

The Aberdeen radar (KABR), 198 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 2:20 AM CDTHAIL 12 Nw Norcross, MNDRIFTS OF HAIL SEVERAL INCHES DEEP IN YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS53 KFGF 090705
SVRFGF
MNC051-090800-
/O.NEW.KFGF.SV.W.0001.110509T0705Z-110509T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
205 AM CDT MON MAY 9 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 300 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  TINTAH TO 6 MILES SOUTH OF HERMAN...MOVING TO THE NORTHEAST AT 25
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HERMAN AROUND 210 AM CDT.
  WENDELL AROUND 230 AM CDT.
  ELBOW LAKE AROUND 240 AM CDT.
  BARRETT AROUND 245 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE HOFFMAN AND ERDAHL.

FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 72 AND MINNESOTA MILE MARKER 80...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4609 9578 4577 9576 4576 9625 4610 9626
TIME...MOT...LOC 0705Z 247DEG 20KT 4603 9630 4573 9614
WIND...HAIL <50MPH 1.00IN

$$
DK
3 follow-up statements
854 
WWUS53 KFGF 090725
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
225 AM CDT MON MAY 9 2011

MNC051-090800-
/O.CON.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
225 AM CDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
IN WEST CENTRAL MINNESOTA UNTIL 300 AM CDT...

AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF
NASHUA TO 5 MILES SOUTHEAST OF HERMAN...MOVING TO THE NORTHEAST AT 20
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WENDELL AROUND 235 AM CDT.
  ELBOW LAKE AROUND 250 AM CDT.
  BARRETT AROUND 255 AM CDT.
  HOFFMAN AND ERDAHL AROUND 300 AM CDT.

FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 73 AND MINNESOTA MILE MARKER 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4610 9626 4609 9579 4577 9576 4576 9617
      4592 9625 4603 9626
TIME...MOT...LOC 0725Z 246DEG 19KT 4606 9621 4576 9605

$$
DK
152 
WWUS53 KFGF 090741
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 AM CDT MON MAY 9 2011

MNC051-090800-
/O.CON.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
241 AM CDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
IN WEST CENTRAL MINNESOTA UNTIL 300 AM CDT...

AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
WENDELL TO 7 MILES NORTH OF DONNELLY...MOVING TO THE NORTHEAST AT 20
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELBOW LAKE AROUND 250 AM CDT.
  BARRETT AROUND 255 AM CDT.
  HOFFMAN AND ERDAHL AROUND 300 AM CDT.

FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 72 AND MINNESOTA MILE MARKER 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4595 9615 4601 9610 4606 9599 4609 9590
      4609 9581 4609 9579 4577 9576 4576 9603
TIME...MOT...LOC 0741Z 246DEG 19KT 4609 9610 4579 9594

$$
DK
312 
WWUS53 KFGF 090754
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
254 AM CDT MON MAY 9 2011

MNC051-090804-
/O.EXP.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
254 AM CDT MON MAY 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY IN WEST CENTRAL
MINNESOTA WILL EXPIRE AT 300 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.  
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4595 9615 4601 9610 4606 9599 4609 9590
      4609 9581 4609 9579 4577 9576 4576 9603
TIME...MOT...LOC 0754Z 246DEG 19KT 4612 9601 4582 9585

$$
DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:44 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, May 8, 8:44 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
844 PM CDT SUN MAY 8 2011

.DISCUSSION...
FORECAST CHALLENGE TONIGHT AND MONDAY IS SHOWER AND THUNDERSTORM
ACTIVITY AND WINDS. PRECIPITATION IS EXPECTED TO INCREASE IN AREAL
EXTENT AND INTENSITY OVERNIGHT AS THE EXIT REGION OF A 40 KNOT 850
MILLIBAR LOW LEVEL JET ESTABLISHES ITSELF ACROSS THE SOUTHERN FA.
SHOWALTER INDEX VALUES INDICATE ELEVATED INSTABILITY SHOULD SPREAD
NORTHWARD ACROSS THE SOUTHERN HALF OF THE FA AFTER 06Z. THE TIGHT
INSTABILITY GRADIENT OVER THE AREA MAY RESULT IN ISOLATED SEVERE
STORMS OVERNIGHT IN THE FAR SOUTHWESTERN FORECAST AREA. TEMPERATURE
GRIDS FOR THE OVERNIGHT HOURS STILL LOOK ON TRACK.

WIND AND WIND GUST GRIDS WERE INCREASED SLIGHTLY OVERNIGHT THROUGH
MONDAY NIGHT TO BETTER MATCH NEIGHBORS. NORTHEASTERLY WINDS WILL
LIKELY CAUSE WAVE GENERATION IN THE DEVILS LAKE BASIN. THUS...A
SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO HIGHLIGHT WAVE ACTION
DUE TO INCREASING EASTERLY WINDS IN THE DEVILS LAKE BASIN MONDAY
INTO MONDAY NIGHT. INLAND LAKES WIND AND WAVE MODEL INDICATES THE
POTENTIAL OF UP TO 3 FOOT WAVES ON THE WESTERN AND SOUTHERN
SHORELINES.

&&

.AVIATION...
VFR CEILINGS THIS EVENING SHOULD GIVE WAY TO MVFR CONDITIONS LATER
TONIGHT AS MORE ABUNDANT MOISTURE AND WIDESPREAD PRECIPITATION
MOVES ACROSS THE FORECAST AREA OVERNIGHT. THE BEST CHANCE FOR TSRA
OVERNIGHT SHOULD REMAIN GENERALLY SOUTH OF A KDVL-KFAR-KDTL-KPKD
LINE. SCT TSRA ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON
ACROSS MOST OF THE FORECAST AREA. EAST TO NORTHEAST SURFACE WINDS
ARE EXPECTED TO INCREASE AGAIN MONDAY WITH GUSTS NEAR 25
KNOTS...ESPECIALLY NEAR KDVL.

&&

.HYDROLOGY...
MODERATE TO MINOR FLOODING CONTINUES IN THE BASIN OF THE RED RIVER
OF THE NORTH...WITH THE EXCEPTION OF WEST FARGO WHICH IS STILL IN
MAJOR CATEGORY. WAHPETON IS THE FIRST POINT ON THE MAINSTEM TO EASE
BELOW MINOR FLOOD STAGE.  DRY WEATHER THE PAST FEW DAYS HAS ALLOWED
RUNOFF TO CONTINUE TO MAKE ITS WAY THROUGH THE RIVER SYSTEM.
DEPENDING ON THE EVENTUAL TRACK OF THE DEVELOPING
STORM...PRECIPITATION THE NEXT 3 DAYS COULD EXCEED AN INCH OVER THE
NORTHERN RED RIVER VALLEY AND DEVILS LAKE BASIN.

ALL AREA RIVERS ARE CURRENTLY RESPONDING AS FORECAST. AS THE CURRENT
FORECASTS CONTAIN ONLY 24 HOURS OF FORECAST PRECIPITATION...ADDITIONAL
RAINFALL WOULD HAVE TO BE FACTORED INTO LATER PREDICTIONS. THE
MOST LIKELY SCENARIO IS A SLOWING IN THE RATE OF FALL OR MINOR
RISES...ALL DEPENDENT ON WHERE THE HEAVIEST RAINS OCCUR.

AREAL FLOOD WARNINGS CONTINUE ALONG THE MAINSTEM RED NORTH OF OSLO
TO CANADA...IN CASS COUNTY FROM KINDRED TO HARWOOD...IN PEMBINA
COUNTY DOWNSTREAM OF WALHALLA THROUGH NECHE INTO PEMBINA. A FLOOD
ADVISORY HAS REPLACED THE AREAL FLOOD WARNING IN THE DEVILS LAKE
BASIN AS OVERLAND RUNOFF HAS SUBSIDED. SEE SPECIFIC FLOOD
STATEMENTS FOR MORE DETAILS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

BRAMER
Hazardous weather outlook, May 8, 6:42 AM CDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
642 AM CDT SUN MAY 8 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
642 AM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL MOVE INTO
THE SOUTHERN RED RIVER VALLEY THIS MORNING AND SPREAD NORTH AND
EASTWARD DURING THE DAY TODAY. THE ACTIVITY WILL CONTINUE THROUGH
MUCH OF THE OVERNIGHT HOURS...WITH SOME HEAVY RAIN POSSIBLE IN THE
DEVILS LAKE BASIN.

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC
LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO MONDAY.
HEAVIEST RAINFALL AMOUNTS SEEM TO BE MOST LIKELY IN THE DEVILS
LAKE BASIN TO NORTHERN RED RIVER VALLEY...WHICH COULD AGGRAVATE
EXISTING FLOODING.

AN UPPER STORM SYSTEM MOVING INTO THE PLAINS WILL BRING A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE
PART OF THE WORK WEEK. A WARM FRONT MOVING NORTH ACROSS THE REGION
AHEAD OF THE MAIN STORM SYSTEM COULD BE THE FOCUS FOR MORE
ORGANIZED THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE
SITUATION IS STILL UNCERTAIN...BUT AT THIS TIME IT APPEARS THAT THE
FIRST SEVERE CONVECTIVE WEATHER OF THE SEASON IS POSSIBLE...WITH
HAIL AND DAMAGING WINDS.

WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES
ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON
SPECIFIC LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

In the hours before

Special weather statement, May 8, 8:35 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT..CORRECTION
NATIONAL WEATHER SERVICE GRAND FORKS ND
835 PM CDT SUN MAY 8 2011

NDZ006-007-014-015-026-054-101215-
TOWNER-CAVALIER-BENSON-RAMSEY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...LAKOTA...ADAMS
835 PM CDT SUN MAY 8 2011

...WAVE ACTION EXPECTED IN THE DEVILS LAKE BASIN INTO MONDAY NIGHT...

A SLOW MOVING LOW PRESSURE AREA IN THE CENTRAL PLAINS WILL
CONTINUE TO MOVE NORTHWARD INTO THE DAKOTAS MONDAY AND MONDAY
NIGHT. AS A RESULT...EASTERLY WINDS WILL GRADUALLY SHIFT NORTHEAST
BY MONDAY AFTERNOON AND INCREASE TO BETWEEN 15 TO 25 MPH WITH
GUSTS APPROACHING 30 MPH. THE WINDS ARE EXPECTED TO PERSIST
THROUGH MONDAY NIGHT.

WINDS AT THESE SPEEDS WILL LIKELY GENERATE WAVE ACTION OF 1 TO 3
FEET ON THE WESTERN AND SOUTHERN SHORES OF LAKES AND FLOODED AREAS
WITHIN THE DEVILS LAKE BASIN. THIS WILL IMPACT HIGHWAYS 2...20..57
AND 281 ALONG WITH NUMEROUS COUNTY ROADS IN THE AREA. IN
ADDITION...WAVE ACTION MAY AFFECT THE COMMUNITIES OF
MINNEWAUKAN...CHURCHS FERRY...FORT TOTTEN...SAINT MICHAEL...AND
TOKIO MONDAY AFTERNOON THROUGH MONDAY NIGHT. MOTORISTS IN THE
REGION SHOULD BE ON THE LOOKOUT FOR WAVES AND FLOATING DEBRIS
WASHING UP ON ROADWAYS. IN ADDITION...AREAS PRONE TO ROADBED
EROSION MAY SEE DEGRADATION OF RIPRAP ON SHOULDERS.

BRAMER
Special weather statement, May 8, 9:43 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
943 PM CDT SUN MAY 8 2011

NDZ038-090345-
BARNES ND-
943 PM CDT SUN MAY 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 1045
PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF JAMESTOWN
TO 26 MILES WEST OF LISBON...MOVING TO THE EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
HASTINGS AROUND 1000 PM CDT.
KATHRYN AROUND 1010 PM CDT.
VALLEY CITY AROUND 1020 PM CDT.
NOME AROUND 1025 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 276 AND NORTH DAKOTA MILE MARKER 305...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DK
Special weather statement, May 9, 12:01 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1201 AM CDT MON MAY 9 2011

NDZ038-090600-
BARNES ND-
1201 AM CDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 100
AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 21 MILES SOUTHEAST OF JAMESTOWN...MOVING TO THE
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
LITCHVILLE AROUND 1210 AM CDT.
HASTINGS AROUND 1225 AM CDT.
KATHRYN AROUND 1235 AM CDT.
VALLEY CITY AND NOME AROUND 1250 AM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE
MARKER 287 AROUND 1240 AM CDT...AND MILE MARKER 305 AROUND 100 AM
CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DK
Special weather statement, May 9, 1:15 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
115 AM CDT MON MAY 9 2011

MNZ029-NDZ049-052-053-090715-
RANSOM ND-RICHLAND ND-SARGENT ND-WILKIN MN-
115 AM CDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SARGENT...NORTHERN
RICHLAND...SOUTHEASTERN RANSOM AND WESTERN WILKIN COUNTIES UNTIL 215
AM CDT...

AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 9 MILES SOUTHWEST OF WYNDMERE...OR 33 MILES WEST OF
WAHPETON...MOVING TO THE NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
DE LAMERE AROUND 120 AM CDT.
WYNDMERE AND MCLEOD AROUND 135 AM CDT.
BARNEY AROUND 150 AM CDT.
WALCOTT...GALCHUTT AND COLFAX AROUND 215 AM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DK
Special weather statement, May 9, 1:42 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
142 AM CDT MON MAY 9 2011

MNZ003-027-029-NDZ039-053-090745-
CASS ND-CLAY MN-RICHLAND ND-WEST BECKER MN-WILKIN MN-
142 AM CDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN BECKER AND
SOUTHERN CLAY COUNTIES IN NORTHWEST MINNESOTA...AND EXTREME
NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND
SOUTHEASTERN CASS AND EXTREME NORTHERN RICHLAND COUNTIES IN SOUTHEAST
NORTH DAKOTA UNTIL 245 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 9 MILES SOUTHEAST OF HORACE...OR 13 MILES SOUTH OF
FARGO...MOVING TO THE NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM...
ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
SABIN AROUND 200 AM CDT.
BAKER AROUND 205 AM CDT.
GLYNDON AND DOWNER AROUND 220 AM CDT.
MUSKODA AROUND 240 AM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE
MARKER 5 AROUND 205 AM CDT...AND MILE MARKER 21 AROUND 215 AM CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 12:42 AM CDTFlash Flood WarningFGFClay6 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.